Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 45, NWS La Crosse, WI

June 16, 20144 counties in Iowa; Fillmore County, Mower County, Olmsted County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 16, 2014, 7:24 PM CDT for 4 counties in Iowa; Fillmore County, Mower County, Olmsted County, Minnesota. It was in force for 66 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 7:24 PM CDT (00:24 UTC)
Expired
Jun 16, 2014, 8:30 PM CDT
In force
66 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
70.0 mph

Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Fillmore County, MN, Mower County, MN, Olmsted County, MN

The radar

The La Crosse radar (KARX), 103 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:30 PM CDTTSTM WND GST 661 Ene Dexter, MN
Jun 16, 7:33 PM CDTTSTM WND DMGCharles City, IAA STOP LIGHT WAS BLOWN OVER IN CHARLES CITY.
Jun 16, 7:37 PM CDTTSTM WND DMG1 S Riceville, IAFIRE DEPARTMENT RESCUE SQUAD REPORTED 3 TREES DOWN NEAR CHERRY ST AND 9TH STREET. ONE TREE LANDED ON POWER LINE. TIME ESTIMATED.
Jun 16, 7:41 PM CDTTSTM WND GST 714 Wnw Saratoga, IA
Jun 16, 7:55 PM CDTTSTM WND DMGLime Springs, IASEVERAL TREES BLOWN DOWN
Jun 16, 8:00 PM CDTTSTM WND DMG4 Wsw Simpson, MN8 INCH TREE SNAPPED OFF JUST ABOVE THE GROUND
Jun 16, 8:10 PM CDTTSTM WND GST 593 N Stewartville, MNGUST OCCURRED WELL AFTER MAIN STORMS PASSED...BUT OTHER SHOWERS AND STORMS WERE STILL IN THE AREA.
Jun 16, 8:28 PM CDTTSTM WND DMG1 W Fredericksburg, IALARGE TREE BRANCH DOWN ON U.S. HIGHWAY 18

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 5:46 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
2158 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WUUS53 KARX 170024
SVRARX
IAC037-067-089-131-MNC045-099-109-170130-
/O.NEW.KARX.SV.W.0045.140617T0024Z-140617T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
724 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FLOYD COUNTY IN NORTH CENTRAL IOWA...
  HOWARD COUNTY IN NORTHEAST IOWA...
  CHICKASAW COUNTY IN NORTHEAST IOWA...
  EASTERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...
  EASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...
  WESTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  OLMSTED COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 830 PM CDT

* AT 723 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR BYRON TO 6 MILES NORTHWEST OF LE ROY TO NEAR
  CHARLES CITY...MOVING NORTHEAST AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...LAW ENFORCEMENT. WIDESPREAD WIND DAMAGE HAS BEEN REPORTED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROCHESTER...BYRON...ORONOCO AND GRAND MEADOW AROUND 730 PM CDT.
  SPRING VALLEY AROUND 735 PM CDT.
  NEW HAMPTON...WYKOFF...ELGIN AND STEWARTVILLE AROUND 740 PM CDT.
  JERICO...ELMA AND FOUNTAIN AROUND 745 PM CDT.
  CHATFIELD AROUND 750 PM CDT.
  DOVER...PROTIVIN AND EYOTA AROUND 755 PM CDT.
  CRESCO AND LIME SPRINGS AROUND 800 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FILLMORE...CHICKASAW...MARION...HIGH FOREST AND PLEASANT GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND NORTHEAST IOWA.

LAT...LON 4347 9271 4385 9272 4385 9268 4404 9268
      4418 9250 4418 9232 4411 9232 4409 9231
      4411 9227 4410 9208 4291 9209 4291 9279
TIME...MOT...LOC 0023Z 226DEG 55KT 4405 9260 4360 9259 4299 9267 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH

$$

ZT
4 follow-up statements
550 
WWUS53 KARX 170040
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
740 PM CDT MON JUN 16 2014

IAC037-067-089-131-MNC045-099-109-170130-
/O.CON.KARX.SV.W.0045.000000T0000Z-140617T0130Z/
FLOYD IA-HOWARD IA-CHICKASAW IA-MITCHELL IA-MOWER MN-FILLMORE MN-
OLMSTED MN-
740 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN FLOYD...HOWARD...CHICKASAW...EASTERN MITCHELL...EASTERN
MOWER...WESTERN FILLMORE AND OLMSTED COUNTIES...

AT 738 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ORONOCO TO NEAR SPRING VALLEY TO NEAR IONIA...
MOVING NORTHEAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...LAW ENFORCEMENT. THESE STORMS HAVE HAD A HISTORY OF WIND 
         DAMAGE ALONG WITH WIND GUSTS OF 50 TO 70 MPH.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  WYKOFF...FOUNTAIN...ELGIN...STEWARTVILLE AND ORONOCO AROUND 745 PM
CDT.
  CHATFIELD AROUND 750 PM CDT.
  EYOTA...LAWLER AND ELMA AROUND 755 PM CDT.
  DOVER AROUND 800 PM CDT.
  PROTIVIN AROUND 805 PM CDT.
  CRESCO AROUND 810 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FILLMORE...CHICKASAW...MARION...HIGH FOREST AND PLEASANT GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND 
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT 
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY 
AND SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND NORTHEAST IOWA.

LAT...LON 4347 9271 4385 9272 4385 9268 4404 9268
      4418 9250 4418 9232 4411 9232 4409 9231
      4411 9227 4410 9208 4291 9209 4291 9279
TIME...MOT...LOC 0038Z 225DEG 55KT 4420 9243 4375 9238 4300 9250 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH

$$

AJ
985 
WWUS53 KARX 170059
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
759 PM CDT MON JUN 16 2014

IAC037-067-089-131-MNC045-099-109-170130-
/O.CON.KARX.SV.W.0045.000000T0000Z-140617T0130Z/
FLOYD IA-HOWARD IA-CHICKASAW IA-MITCHELL IA-MOWER MN-FILLMORE MN-
OLMSTED MN-
759 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN FLOYD...HOWARD...CHICKASAW...EASTERN MITCHELL...EASTERN
MOWER...WESTERN FILLMORE AND OLMSTED COUNTIES...

AT 757 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EYOTA TO NEAR FOUNTAIN TO 6 MILES SOUTHWEST OF
FREDERICKSBURG...MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...LAW ENFORCEMENT. THESE STORMS HAVE HAD A HISTORY OF        
         PRODUCING WIND DAMAGE AND WIND GUSTS OF 50 TO 70 MPH. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  PRESTON AROUND 805 PM CDT.
  DOVER AROUND 810 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FILLMORE...CHICKASAW...MARION...HIGH FOREST AND PLEASANT GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND NORTHEAST IOWA.

LAT...LON 4322 9274 4349 9258 4379 9262 4385 9266
      4404 9268 4418 9250 4418 9232 4411 9232
      4409 9231 4411 9227 4410 9208 4291 9209
      4291 9279
TIME...MOT...LOC 0057Z 263DEG 37KT 4402 9231 4374 9208 4291 9230 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH

$$

AJ
263 
WWUS53 KARX 170113
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
813 PM CDT MON JUN 16 2014

IAC131-MNC099-170122-
/O.CAN.KARX.SV.W.0045.000000T0000Z-140617T0130Z/
MITCHELL IA-MOWER MN-

813 PM CDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MITCHELL AND EASTERN
MOWER COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND NORTHEAST IOWA.

LAT...LON 4326 9243 4349 9228 4369 9241 4384 9239
      4409 9261 4418 9250 4418 9232 4411 9232
      4409 9231 4411 9227 4410 9208 4291 9209
      4291 9271
TIME...MOT...LOC 0112Z 246DEG 38KT 4416 9212 4354 9198 4292 9226 

$$

IAC037-067-089-MNC045-109-170130-
/O.CON.KARX.SV.W.0045.000000T0000Z-140617T0130Z/
FLOYD IA-HOWARD IA-CHICKASAW IA-FILLMORE MN-OLMSTED MN-
813 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN FLOYD...EASTERN HOWARD...CHICKASAW...WESTERN
FILLMORE AND OLMSTED COUNTIES...

AT 812 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PLAINVIEW TO HARMONY TO NEAR FREDERICKSBURG...
MOVING NORTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...LAW ENFORCEMENT AND AUTOMATED WEATHER OBSERVATIONS. THESE 
         STORMS HAVE HAD A HISTORY OF PRODUCING DAMAGING WINDS AND 
         WIND GUSTS OF 50 TO 70 MPH.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  ELGIN AROUND 815 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FILLMORE...CHICKASAW...MARION...PLEASANT GROVE AND DOUGLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND NORTHEAST IOWA.

LAT...LON 4326 9243 4349 9228 4369 9241 4384 9239
      4409 9261 4418 9250 4418 9232 4411 9232
      4409 9231 4411 9227 4410 9208 4291 9209
      4291 9271
TIME...MOT...LOC 0112Z 246DEG 38KT 4416 9212 4354 9198 4292 9226 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH

$$

AJ
656 
WWUS53 KARX 170129
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
829 PM CDT MON JUN 16 2014

IAC037-067-089-MNC045-109-170138-
/O.EXP.KARX.SV.W.0045.000000T0000Z-140617T0130Z/
FLOYD IA-HOWARD IA-CHICKASAW IA-FILLMORE MN-OLMSTED MN-
829 PM CDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLOYD...EASTERN
HOWARD...CHICKASAW...WESTERN FILLMORE AND OLMSTED COUNTIES WILL
EXPIRE AT 830 PM CDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
GUSTY WINDS TO 55 MPH ARE STILL POSSIBLE IN THE WAKE OF THESE 
SEVERE THUNDERSTORMS UNTIL 930 PM.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR 
EASTERN FILLMORE COUNTY UNTIL 915 PM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND NORTHEAST IOWA.


LAT...LON 4326 9243 4349 9228 4369 9241 4384 9239
      4409 9261 4418 9250 4418 9232 4411 9232
      4409 9231 4411 9227 4410 9208 4291 9209
      4291 9271
TIME...MOT...LOC 0123Z 226DEG 55KT 4416 9212 4354 9198 4292 9226 

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:25 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 16, 6:25 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
625 PM CDT MON JUN 16 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 334 PM CDT MON JUN 16 2014

MAIN FORECAST CONCERNS ARE ON SEVERE THUNDERSTORM POTENTIAL TONIGHT
THEN AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. FLASH FLOODING WILL
BE GROWING CONCERN TONIGHT THROUGH THE END OF THE WEEK WITH REPEATED
ROUNDS OF THUNDERSTORMS.

A WARM FRONT CONTINUE TO LIFT NORTH THIS AFTERNOON...STRETCHING FROM
NEAR SIOUX FALLS SOUTH DAKOTA SOUTHEAST ACROSS IOWA TO NEAR
DAVENPORT. THIS FRONT WILL PUSH NORTHWARD APPROACH THE INTERSTATE
90 CORRIDOR THIS EVENING. MEANWHILE...A SHORTWAVE WAS LIFTING
NORTHEAST OUT OF CENTRAL NEBRASKA TOWARD THE UPPER MISSISSIPPI
RIVER VALLEY. CONVECTION  HAS BEEN ONGOING THIS AFTERNOON OVER
SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA ON THE NOSE OF
INCREASING 925-850 MB MOISTURE TRANSPORT. EARLIER CONVECTION OVER
WESTERN INTO CENTRAL IOWA HAS DIED OUT THIS AFTERNOON AND WILL
ALLOW THE WARM FRONT TO MAKE ITS NORTHWARD SHIFT LATE THIS
AFTERNOON INTO EARLY THIS EVENING. THE ONGOING THUNDERSTORM  COMPLEX
WILL WORK EAST WITH ADDITIONAL STORMS LIKELY FIRING OVER
NORTHEAST NEBRASKA AND NORTHWEST IOWA LATE THIS AFTERNOON AS THE
SHORTWAVE MOVES IN. THE LOW LEVEL JET INCREASES INTO THE WARM
FRONT THIS AFTERNOON  AND EVENING ENHANCING THE 0-3 KM
SHEAR...ESPECIALLY  IN THE 0-1KM LAYER. 0-6 KM SHEAR FURTHER WEST
WOULD SUPPORT SUPERCELL STRUCTURES EARLIER ON BUT THIS ACTIVITY
SHOULD EVOLVE INTO A BOWING STRUCTURE OR A LINE WITH BOWING
SEGMENTS. WITH THE WARM FRONT IT THE NEIGHBORHOOD AND INCREASING
0-1 KM SHEAR THIS EVENING THERE IS A CONCERN FOR A FEW TORNADOES
IN THE LINE IN ADDITION TO DAMAGING WINDS WITH THE BOWING
STRUCTURES. THERE IS ALSO THE POTENTIAL FOR ALSO THE STORMS WILL
PRODUCE HEAVY DOWNPOURS THAT COULD LEAD TO FLASH FLOODING OVER
URBAN AREAS. RAINFALL TONIGHT WILL CERTAINLY PRIME SOME LOCATIONS
FOR FLASH FLOODING POTENTIAL IN THE COMING DAYS. THE HIGHER
CHANCES FOR SEVERE WEATHER APPEARS TO BE ALONG AND SOUTH OF THE
INTERSTATE 90 CORRIDOR THIS EVENING INTO TONIGHT. THE SHOWERS AND
THUNDERSTORMS WILL THEN EXIT TO THE EAST LATE TONIGHT INTO EARLY
TUESDAY MORNING.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE TUESDAY AFTERNOON
AS STRONG INSTABILITY BUILDS ACROSS THE FORECAST AREA. THE MAIN
QUESTION  IS WHERE WILL THE WARM FRONT SET UP AND WHERE WILL THE
STORM INITIATE. 0-6 KM BULK SHEAR OF 35 TO 45 KT AND 0-1 KM MUCAPE VALUE
IN EXCESS OF 3500 J/KG WOULD FAVOR SUPERCELL STORMS WITH THE
POTENTIAL FOR VERY LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO OR
TWO NEAR THE WARM FRONT. ALSO...WARM CLOUD DEPTHS OF 4KM AND
PRECIPITABLE WATER VALUES APPROACHING 1.5 INCHES WILL HAVE TO
KEEP A CLOSE ON HEAVY RAIN POTENTIAL WITH AN THUNDERSTORMS THAT
DEVELOP.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 334 PM CDT MON JUN 16 2014

SHOWERS AND THUNDERSTORMS  WILL BE ONGOING TUESDAY NIGHT NEAR THE
BOUNDARY BUT SHOULD THEN TAPER OFF LATE AS THE LOW LEVEL JET
WEAKENS. A TROUGH APPROACHES WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT WITH ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED. SHEAR
ISN/T AS STRONG BY WEDNESDAY INTO THURSDAY SO HEAVY RAIN MAY BE
MORE OF A CONCERN WITH THE THUNDERSTORMS. ANOTHER DISTURBANCE
PUSHES INTO THE UPPER MISSISSIPPI RIVER VALLEY THURSDAY AFTERNOON
INTO THURSDAY EVENING  WITH YET ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS EXPECTED. THE PATTERN LOOKS TO FINALLY TURN A LITTLE
DRIER AS FLOW TURNS MORE ZONAL AND THE BOUNDARY SHIFTS SOUTH OF
THE REGION FRIDAY NIGHT INTO EARLY SATURDAY BUT THEN ANOTHER
TROUGH APPROACHES FROM THE NORTH ON SUNDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 625 PM CDT MON JUN 16 2014

SEVERE THUNDERSTORMS TO MOVE THROUGH RST AND LSE THIS EVENING.
STRONG WINDS AND SUB-IFR CONDITIONS ARE LIKELY AS THEY COME
THROUGH. MAIN TIMING AT RST IS BETWEEN 00-03Z AND AT LSE BETWEEN
02-05Z. AFTER A BREAK LATER TONIGHT/TOMORROW MORNING, MORE STORMS
ARE POSSIBLE TOMORROW AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 334 PM CDT MON JUN 16 2014

A VERY MOIST AND UNSTABLE AIRMASS WILL BE OVER THE REGION TONIGHT
THROUGH THE END OF THE WEEK WITH PRECIPITABLE WATER VALUES RANGING
FROM 1.5 TO 2.0 INCHES AND WARM CLOUD DEPTHS APPROACHING 4.0 KM.
REPEATED ROUNDS OF THUNDERSTORMS WILL INCREASE FLASH FLOODING
CONCERNS THIS WEEK. HAVE ISSUED A HYDROLOGIC OUTLOOK FOR THE
FLOODING POTENTIAL AND A FLASH FLOOD WATCH MAY BE
NEED...ESPECIALLY AFTER TONIGHTS THUNDERSTORMS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MNZ079-086>088-
     094>096.

IA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR IAZ008>011-018-019-
     029-030.

&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...HALBACH
HYDROLOGY...WETENKAMP
Hazardous weather outlook, Jun 16, 3:50 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
350 PM CDT MON JUN 16 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-172100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
350 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS EVENING AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING BETWEEN 5 PM AND
MIDNIGHT WEST OF THE MISSISSIPPI RIVER AND 7 PM TO 2 AM EAST OF
THE MISSISSIPPI RIVER. THE HIGHEST THREAT WILL BE ALONG AND SOUTH
OF INTERSTATE 90 WITH THE MAIN THREATS TO BE DAMAGING
WINDS...ISOLATED TORNADOES AND LARGE HAIL. ALSO EXPECT THESE
THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAINS...WHICH COULD
PRODUCE SOME FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE TUESDAY NIGHT.
THE TIMING APPEARS TO BE DURING THE EVENING INTO THE OVERNIGHT
HOURS. LARGE HAIL AND HEAVY RAINS LEADING TO FLASH FLOODING ARE
THE MAIN THREATS. SOME DAMAGING WINDS COULD ALSO OCCUR.

THERE WILL BE ANOTHER RISK FOR SEVERE THUNDERSTORMS WEDNESDAY
DURING THE LATE AFTERNOON AND EVENING...BUT DETAILS ON THIS ARE
STILL UNCERTAIN.

FLASH FLOODING FROM REPEATED ROUNDS OF LOCALLY HEAVY RAIN WILL
BECOME AN INCREASING THREAT FROM TUESDAY NIGHT INTO FRIDAY.
WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES WILL BE POSSIBLE
THIS WEEK WITH LOCALLY HIGHER AMOUNTS.

THE THREAT FOR THUNDERSTORMS CONTINUES INTO THE WEEKEND. SOME OF
THE STORMS COULD PRODUCE HEAVY RAIN MAINTAINING THE THREAT FOR
FLASH FLOODING.

IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER
THREAT OUTSIDE OF THE FLASH FLOODING POTENTIAL FROM THURSDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULE AT THIS TIME.

DTJ

In the hours before

Special weather statement, Jun 16, 5:15 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
515 PM CDT MON JUN 16 2014

IAZ030-WIZ061-162345-
CLAYTON-GRANT-
515 PM CDT MON JUN 16 2014

...STORMS TO IMPACT SOUTHERN CLAYTON AND GRANT COUNTIES BY 6 PM...

AT 515 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR COGGON TO NEAR CANTON...AND MOVING NORTHEAST AT 35 MPH.
THESE STORMS WILL BEGIN TO IMPACT SOUTHERN CLAYTON AND GRANT
COUNTIES AROUND 6 PM. PENNY SIZE HAIL AND GUSTY WINDS UP TO 45 MPH
WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...LANCASTER...GUTTENBERG...CUBA CITY...HAZEL GREEN...
DICKEYVILLE...CASSVILLE...BLOOMINGTON...GEORGETOWN...BEETOWN...
ARTHUR...POTOSI...LIVINGSTON...ELLENBORO...GLEN HAVEN...BAGLEY...
TENNYSON...UNION...NORTH BUENA VISTA AND OSTERDOCK.

LAT...LON 4257 9066 4264 9071 4267 9088 4264 9090
      4265 9129 4292 9107 4290 9042 4251 9043
      4251 9064
TIME...MOT...LOC 2212Z 229DEG 40KT 4230 9150 4218 9099

ZT
Special weather statement, Jun 16, 5:28 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
528 PM CDT MON JUN 16 2014

IAZ008-009-018-019-MNZ086-087-094-095-170130-
FLOYD-MITCHELL-HOWARD-CHICKASAW-OLMSTED-FILLMORE-DODGE-MOWER-
528 PM CDT MON JUN 16 2014

...STRONG TO SEVERE STORMS TO IMPACT SOUTHEAST MINNESOTA AND
NORTHEAST IOWA THIS EVENING...

AT 522 PM CDT...AN APPROACHING LINE OF SEVERE THUNDERSTORMS EXTENDED
FROM NEAR MANKATO TO 11 MILES EAST OF IOWA LAKE TO NEAR RUSH
LAKE...AND MOVING EAST TO SOUTHEAST AT 40 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS...GUSTS NEAR
70 MPH...LARGE HAIL...AND THE POSSIBILITY OF TORNADOES. THESE STORMS
WILL APPROACH THE AREA BETWEEN 630 AND 700 PM...AND CONTINUE THROUGH
THE EVENING HOURS.

NOW IS THE TIME TO PREPARE FOR SEVERE WEATHER. SECURE OR REMOVE ANY
OUTDOOR OBJECTS. HAVE A PLAN IN PLACE FOR WHEN SEVERE THUNDERSTORM
WARNINGS ARE ISSUED.

LOCATIONS LIKELY TO BE IMPACTED INCLUDE...
ROCHESTER...AUSTIN...CHARLES CITY...BYRON...CRESCO...OSAGE...NEW
HAMPTON...DODGE CENTER...SPRING VALLEY...PRESTON...MANTORVILLE...
KASSON...STEWARTVILLE...CHATFIELD...EYOTA...RUSHFORD...NASHUA...NORA
SPRINGS...HAYFIELD AND ORONOCO.

LAT...LON 4420 9305 4420 9273 4408 9210 4385 9208
      4384 9176 4350 9177 4350 9208 4291 9209
      4291 9303
TIME...MOT...LOC 2222Z 292DEG 32KT 4412 9405 4346 9423 4296 9479

ZT
Local storm report, Jun 16, 7:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
713 PM CDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     AUSTIN                  43.67N 92.97W
06/16/2014  E60 MPH          MOWER              MN   BROADCAST MEDIA

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 16, 7:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
721 PM CDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     DODGE CENTER            44.03N 92.85W
06/16/2014  E60 MPH          DODGE              MN   TRAINED SPOTTER

&&

NWS LA CROSSE WI
IRIS SYSTEM

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:07 PM CDTTornado Warning Tornado observedARXMitchell23 min
Jun 16, 7:58 PM CDTSevere Thunderstorm WarningARXAllamakee, Winneshiek77 min
Jun 16, 8:18 PM CDTSevere Thunderstorm WarningARXChickasaw, Fayette57 min
Jun 16, 8:46 PM CDTSevere Thunderstorm WarningARXClayton59 min
Jun 16, 9:01 PM CDTTornado WarningARXClayton, Fayette29 min
Jun 16, 9:38 PM CDTSevere Thunderstorm WarningARXClayton, Fayette52 min
Jun 17, 9:59 AM CDTRiver Flood WarningARXFloyd5 days
Jun 17, 11:02 AM CDTAreal Flood WarningARXMitchell57 hr
Jun 17, 2:44 PM CDTFlash Flood WatchARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more54 hr
Jun 16, 7:11 PM CDTTornado WarningARXMower34 min
Jun 16, 7:25 PM CDTFlash Flood WarningARXDodge, Mower, Olmsted6 hr
Jun 16, 8:55 PM CDTRiver Flood WarningARXWabasha4 days
Jun 16, 9:00 PM CDTRiver Flood WarningARXMower6 days
Jun 16, 9:33 PM CDTRiver Flood WarningARXOlmsted, Winona24 hr
Jun 16, 10:01 PM CDTFlash Flood WarningARXOlmsted, Wabasha, Winona6 hr
Jun 17, 5:08 AM CDTRiver Flood WarningARXMower24 hr
Jun 17, 11:07 AM CDTRiver Flood WarningARXWabasha21 days
Jun 17, 6:05 PM CDTRiver Flood WarningARXMower51 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.